MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. RED -MLTI-DRG 6 PNL SCRN TST (DOA-164); ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES

ALERE SAN DIEGO, INC. RED -MLTI-DRG 6 PNL SCRN TST (DOA-164); ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Model Number DOA-164
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation conclusion: retention devices for the reported lot were tested with in-house drug free donor urine.All devices yielded expected negative results for all analytes at read time.No false positives were observed.Manufacturing batch records of the final-product, relevant product components, and quality control release data were reviewed.No relevant non-conformances, deviations, or abnormalities were found.All quality control specifications were met.Retention products performed as expected during in-house testing and could not replicate the reported complaint.This issue will be subject to tracking and trending.There is a possibility that technical or procedural errors, as well as other interfering substances in the urine specimen may cause erroneous results.Please refer to the "cross-reactivity" section within the performance characteristics portion of the package insert for a list of evaluated substances.This product provides only a qualitative, preliminary analytical result.A secondary method must be used to obtain a confirmed result.Based on the information available, there is no indication of a product deficiency and no corrective action is required.
 
Event or Problem Description
The customer reported four occurrences of false positive coc, mamp, and opi results using the multi-drug 6 panel screen test on multiple donors.Confirmatory testing at a laboratory provided negative results.The false positive results occurred on four out of four devices used.

Brand Name
RED -MLTI-DRG 6 PNL SCRN TST (DOA-164)
Common Device Name
ENZYME IMMUNOASSAY, COCAINE AND COCAINE METABOLITES
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key8075630
Report Number2027969-2018-00156
Device Sequence Number14034670
Product Code DIO
UDI-Device Identifier10858904006317
UDI-Public(01)10858904006317(17)200229(10)DOA8020330
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K061718
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model NumberDOA-164
Device Lot NumberDOA8020330
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2018
Initial Report FDA Received Date11/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1